Alert archive / Hawaii / Flash Flood Warnings in 2015
Flash Flood Warning 43, NWS Honolulu, HI
NWS Honolulu, HI issued this flash flood warning at Sep 11, 2015, 10:01 AM HST for Honolulu County, Hawaii. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 11, 2015, 10:01 AM HST (20:01 UTC)
- Expired
- Sep 11, 2015, 1:00 PM HST
- In force
- 3 hr
- Issued by
- NWS Honolulu, HI
- Area
- Storm-based polygon
- Flood severity
- None
County Honolulu County, HI
The radar
The Molokai radar (PHMO), 92 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lihue, (PHLI), launched 12:00Z, 8.0 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 861 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 788 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -47 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
627
WGHW50 PHFO 112001
FFWHFO
HIC003-112300-
/O.NEW.PHFO.FF.W.0043.150911T2001Z-150911T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HONOLULU
1001 AM HST FRI SEP 11 2015
THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A
* FLASH FLOOD WARNING FOR...
THE ISLAND OF OAHU IN HONOLULU COUNTY
* UNTIL 100 PM HST
* AT 956 AM HST...A GAGE AT WAIKANE STREAM SHOWED A RAPID RISE IN
WATER LEVEL AND COULD CAUSE FLOODING OF KAMEHAMEHA HIGHWAY AT
WAIKANE. RAINFALL IS CONTINUING WITHIN THE WATERSHED. RUNOFF
LEVELS ARE ALSO ELEVATED ALONG STREAMS ON THE WINDWARD SIDE OF THE
KOOLAU RANGE.
* LOCATIONS IN THE WARNING INCLUDE KAAAWA...
PUNALUU...LAIE...HAUULA AND WAIAHOLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING IN
STREAMS...ROADS AND LOW LYING AREAS. MOVE TO HIGHER GROUND NOW.
DO NOT CROSS FAST FLOWING OR RISING WATER IN YOUR VEHICLE OR ON FOOT.
TURN AROUND...DON/T DROWN.
&&
THIS WARNING MAY NEED TO BE EXTENDED BEYOND 100 PM HST IF HEAVY RAIN
PERSISTS.
THIS FLASH FLOOD WARNING REPLACES THE PREVIOUSLY ISSUED WARNING THAT
WAS IN EFFECT FOR THE ISLAND OF OAHU IN HONOLULU COUNTY.
LAT...LON 2163 15793 2153 15784 2147 15784 2143 15779
2137 15789 2163 15808 2166 15806 2171 15800
2171 15797
$$
KODAMA1 follow-up statement
922
WGHW70 PHFO 112056
FFSHFO
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HONOLULU
1056 AM HST FRI SEP 11 2015
HIC003-112105-
/O.CAN.PHFO.FF.W.0043.000000T0000Z-150911T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HONOLULU HI-
1056 AM HST FRI SEP 11 2015
...THE FLASH FLOOD WARNING FOR THE ISLAND OF OAHU IN HONOLULU COUNTY
IS CANCELLED...
WEATHER RADAR SHOWED HEAVY RAIN HAS ENDED...HOWEVER RUNOFF IS STILL
OCCURRING AND STREAMS WILL REMAIN HIGH FOR SEVERAL HOURS. PLEASE
CONTINUE TO HEED ALL ROAD CLOSURES.
LAT...LON 2163 15793 2153 15784 2147 15784 2143 15779
2137 15789 2163 15808 2166 15806 2171 15800
2171 15797
$$
BURKEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this flash flood warning went out at Sep 11, 10:00 AM HST, 1 minute earlier.
Area forecast discussion, Sep 11, 10:00 AM HST, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 1000 AM HST FRI SEP 11 2015 .SYNOPSIS... PASSING SHOWERS AND A SLIGHT CHANCE OF THUNDERSTORMS CAN BE EXPECTED THROUGH SATURDAY AS A MOIST AIRMASS LIES ACROSS THE AREA. WINDS WILL BE LIGHT AND VARIABLE FAVORING A SOUTHEASTERLY DIRECTION. HIGH PRESSURE WILL BE BUILDING IN TO THE NORTH EARLY NEXT WEEK WITH A MORE TYPICAL TRADE WIND WEATHER PATTERN RETURNING. && .DISCUSSION... AN AREA OF HIGH PRESSURE LIES FAR TO THE NORTHEAST OF THE STATE WHILE THE REMNANTS OF JIMENA LIES JUST TO THE NORTHWEST OF KAUAI. THIS PLACES THE ISLANDS IN LOW LEVEL SOUTHEASTLY FLOW. ABUNDANT LOW LEVEL MOISTURE IS IN PLACE IN THE ISLAND VICINITY. ALSO AN UPPER LEVEL LOW IS SEEN ON WATER VAPOR IMAGERY DIGGING DOWN TOWARD THE STATE FROM THE NORTHWEST. THUS LOCALLY HEAVY SHOWERS ARE A POSSIBILITY AS WELL AS A SLIGHT CHANCE FOR THUNDERSTORMS ACROSS THE AREA. A FLASH FLOOD WATCH IS IN EFFECT FOR MOST OF THE STATE THROUGH SATURDAY AFTERNOON. BY SUNDAY THE REMNANTS OF JIMENA WILL BE FAR TO THE NORTHWEST OF THE STATE WITH HIGH PRESSURE BUILDING IN TO OUR NORTH. THIS WILL ALLOW FOR THE RETURN OF TRADE WIND WEATHER PATTERN ACROSS THE AREA. A DRIER AND MORE STABLE AIRMASS WILL MOVE IN FROM THE EAST. THUS CLOUDS AND PASSING SHOWERS WILL TEND TO FAVOR WINDWARD AND MAUKA AREAS WITH A FEW SHOWERS EXPECTED OVER SOME LEEWARD LOCATIONS. && .AVIATION... MOISTURE ASSOCIATED WITH THE REMNANTS OF JIMENA WILL SWEEP ACROSS OAHU TODAY AND KAUAI TONIGHT...WITH WIDESPREAD SHOWER ACTIVITY REDUCING CIGS/VSBYS AT THE TERMINALS ON THESE ISLANDS. ELSEWHERE...PREDOMINANTLY VFR CONDITIONS ARE EXPECTED...WITH THE EXCEPTION OF PHNY WHERE MVFR CIGS ARE EXPECTED FOR MUCH OF THE DAY. AIRMET SIERRA IS IN EFFECT FOR MTN OBSC ACROSS OAHU. ADDITIONAL AIRMETS FOR MTN OBSC MAY BE NECESSARY LATER TODAY ACROSS THE OTHER ISLANDS. && .MARINE... STRENGTHENING TRADE WINDS EARLY NEXT WEEK WILL CAUSE AND INCREASE IN SHORT PERIOD CHOPPY SURF ALONG EAST FACING SHORES. BY MONDAY THE WINDS ARE EXPECTED TO BE SUFFICIENTLY STRONG ENOUGH TO CAUSE SMALL CRAFT ADVISORY CONDITIONS OVER THE TYPICALLY WINDY WATERS AROUND MAUI COUNTY AND THE BIG ISLAND. THERE WILL ALSO BE A SERIES OF SMALL SOUTH SWELLS THROUGHOUT THE FORECAST PERIOD WITH SURF HEIGHTS EXPECTED TO REMAIN BELOW ADVISORY LEVELS. && .HFO WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR NIIHAU-KAUAI- OAHU-MOLOKAI-LANAI-KAHOOLAWE-MAUI. && SYNOPSIS/DISCUSSION/MARINE...BURKE AVIATION...JELSEMA
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 5:06 PM HST | Areal Flood Advisory | HFO | Kauai | 8 hr |
| Sep 10, 6:00 PM HST | Areal Flood Advisory | HFO | Kalawao | 3 hr |
| Sep 10, 6:01 PM HST | Areal Flood Advisory | HFO | Kalawao | 4 hr |
| Sep 10, 6:19 PM HST | Areal Flood Advisory | HFO | Hawaii | 3 hr |
| Sep 10, 9:33 PM HST | Flash Flood Warning | HFO | Kalawao | 3 hr |
| Sep 11, 1:37 AM HST | Areal Flood Advisory | HFO | Honolulu | 4 hr |
| Sep 11, 5:40 AM HST | Areal Flood Advisory | HFO | Honolulu | 3 hr |
| Sep 11, 7:52 AM HST | Flash Flood Warning | HFO | Honolulu | 3 hr |
| Sep 11, 12:27 PM HST | Areal Flood Advisory | HFO | Honolulu | 3 hr |
| Sep 11, 1:15 PM HST | Flash Flood Warning | HFO | Honolulu | 3 hr |
Nearby
Flash Flood Warnings in Hawaii, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.